Jump to content
The End of my Addiction

Titrating up again - how not to do it.


Molly78
 Share

Recommended Posts

You would think, having been on bac for 3+ years & having read everything about it, I would know better.

A few months ago I posted about titrating down from 160 mg bac daily.  By the end of May got down to 60 mg daily, then went on holiday for a week to Lanzarote on an all-inclusive package.  Drank quite a lot but not with a great deal of enjoyment, so the bac must still have been doing something.  A couple of days after I got home a family problem arose - one of my sons had some marital problems (actually his wife is one big problem) & came back to live with me as DIL-from-hell had decided on a trial separation.  He doesn't drink, but he gets back from work late so evening meal moved to a couple of hours later, leaving that gap in the evening which I filled with a couple of drinks.  Then we had a heatwave in the UK - what could be nicer than a few glasses of chilled wine in the garden on a lovely summer evening?  None of this too disastrous, total units per week crept up over the recommended 14 but after 3+ years of sobriety i thought my liver could cope.

Then the heatwave finished, lots of ongoing distressing aggro from DIL, son not surprisingly a bit upset which upset me, & 2 days ago I found myself halfway through a rainy morning with not much to do, pouring myself a vodka & red Bull.  I had already taken 80 mg bac that morning with a view to going up again gradually, but had a bit of a panic attack so poured the drink away & took another 20 mg.  Unfortunately it was an empty kind of day so felt restless & unsettled, took another 20 mg at 2 pm & another 20 mg at 5 pm (yeah, I know, you can guess what's coming).  Poured a glass of wine to go with evening meal but couldn't finish it.  Went to bed, slept well but some crazy dreams & must have been very restless because when I woke in the morning the dog had gone downstairs to sleep in her own basket & half the bedding was on the floor.

Got up feeling pretty good & pleased with myself & took 80 mg bac  Around 10 am the drowsiness hit me like an express train. My head kept hitting the keyboard of the laptop while I was trying to check my emails.  I had lots planned but fortunately found some modafinil which kept me awake.  Went to the gym, did a yoga class (neither of which have I done since before the holiday), nearly dozed off during the 10 minute relaxation at the end of the yoga class whereas normally I lie staring at the ceiling & grinding my teeth thinking about what I could be doing instead (well we alcoholics are not good at relaxation, are we, or we wouldn't be drinking alcohol).  Had quite a bit of "tinnitus" during the afternoon, so delayed 2nd dose of bac til 4 pm & only took 50 mg instead of the 80 mg I had planned, but stayed awake & now it's past wine o'clock & haven't felt like drinking at all.  Thought I might throw up if I tried.

Work tomorrow.  Planning on taking 80 mg am, 60 mg around lunchtime if I haven't fallen asleep during the morning.  Son is off work so leaving instructions for him to have a meal ready for when I get home to make sure I avoid that evening drink.  Should be back on track by Friday I hope, looking after 2 small grandchildren all day so no opportunity to drink, then up to 160 mg during Saturday (dangerous time the weekend). 

Well that's been a car crash, hasn't it?  Sorry for long screed, thought it would help me to debrief.  Going to draft conciliatory email to DIL (through gritted teeth) & cook a meal for son. Hope the rest of you are in better shape.

 

  • Like 3
Link to comment
Share on other sites

@Molly78  Hope things are going better for you.  I think if I titrate down further, I'll use Naltrexone if I plan on drinking.  I understand about using AL as the stress reliever.  It's a slippery slope though, isn't it?   

  • Like 1
Link to comment
Share on other sites

Thanks @Mom2JTx3, today was a lot better.  Felt well again this morning when I took 80 mg again, no symptoms at all by lunchtime so took another 70 mg, another AF night.  In fact I feel a lot better in myself again, although I wasn't aware of feeling less good as I titrated down - maybe because I did it so slowly it sort of crept up on me?  Interesting.  I Wouldn't want to even try naltrexone, the thought of not being able to drink while still feeling all the stress than pulls you towards alcohol is just not appealing ie I don't think I could do it. 

  • Like 1
Link to comment
Share on other sites

Sorry @Molly78, at least it's only sleepiness though! Moves up and down like that made me feel super-weird. Those days were not a good place for me, but sounds like you're hanging in there all right. Wishing you the best.

Link to comment
Share on other sites

Thanks, @StuckinLA.  Yesterday not so good - had a couple of drinks because it was Saturday night - raging tinnitus & disturbed night.  Managed this before I titrated down, so obviously not yet acclimatised.  Then today I was recruited to drive to grandsons 6th birthday party at skate park 40 mins drive away - nearly dozed off at the wheel, lucky I was only carrying the picnic hamper & drinks!  Migraine plus a sleep this afternoon.  Need to be more cautious for a while with alcohol which won't do me any harm.

Link to comment
Share on other sites

  • 2 months later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...